Alert archive / Colorado / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 102, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Jul 22, 2006, 6:17 PM MDT for Rio Grande County, Colorado. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 22, 2006, 6:17 PM MDT (00:17 UTC)
- Expired
- Jul 22, 2006, 7:15 PM MDT
- In force
- 58 min
- Issued by
- NWS Pueblo, CO
- Area
- Counties, with a storm outline in the text
County Rio Grande County, CO
The radar
The Grand Junction radar (KGJX), 220 km from the middle of the area, began a volume at 00:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 00:00Z, 0.3 hours before the alert went out and 243 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 120 J/kg
- Mixed-layer CIN
- -98 J/kg
- Mixed-layer LCL
- 3767 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KPUB 230017 SVRPUB COC105-230115- /O.NEW.KPUB.SV.W.0102.060723T0017Z-060723T0115Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PUEBLO CO 617 PM MDT SAT JUL 22 2006 THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN RIO GRANDE COUNTY IN SOUTH CENTRAL COLORADO... * UNTIL 715 PM MDT... * AT 615 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 4 MILES EAST OF SOUTH FORK...OR 39 MILES WEST OF ALAMOSA...AND WAS MOVING TO THE SOUTH AT 15 MPH. * THE SEVERE THUNDERSTORM WILL IMPACT MAINLY RURAL AREAS OF CENTRAL RIO GRANDE COUNTY...NEAR DEL NORTE AND SOUTH FORK. IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. LAT...LON 3773 10649 3771 10669 3743 10657 3741 10629 $$
2 follow-up statements
000 WWUS55 KPUB 230045 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 644 PM MDT SAT JUL 22 2006 COC105-230115- /O.CON.KPUB.SV.W.0102.000000T0000Z-060723T0115Z/ RIO GRANDE CO- 644 PM MDT SAT JUL 22 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM MDT FOR WESTERN RIO GRANDE COUNTY... AT 640 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 12 MILES SOUTHEAST OF SOUTH FORK...OR 31 MILES WEST OF ALAMOSA...AND WAS MOVING SOUTHEAST AT 25 MPH. THE SEVERE THUNDERSTORM WILL IMPACT MAINLY RURAL AREAS OF SOUTH CENTRAL RIO GRANDE COUNTY...EAST OF DEL NORTE PEAK. IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. LAT...LON 3773 10649 3771 10669 3743 10657 3741 10629 $$
000 WWUS55 KPUB 230116 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 714 PM MDT SAT JUL 22 2006 COC105-230124- /O.EXP.KPUB.SV.W.0102.000000T0000Z-060723T0115Z/ RIO GRANDE CO- 714 PM MDT SAT JUL 22 2006 ...THE SEVERE THUNDERSTORM WARNING FOR WESTERN RIO GRANDE COUNTY EXPIRED AT 715 PM MDT... THE STORM...WHICH WAS NEAR GREENIE MOUNTAIN...WILL CONTINUE TO PRODUCE PEA SIZE HAIL TO 1/2 INCH DIAMETER HAIL AS IT MOVES INTO RURAL AREAS OF NORTH CENTRAL CONEJOS COUNTY. LAT...LON 3773 10649 3771 10669 3743 10657 3741 10629 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 2:59 PM MDT, 3 hours 18 minutes earlier.
Area forecast discussion, Jul 22, 2:59 PM MDT, 3 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 259 PM MDT SAT JUL 22 2006 .SHORT TERM... (TONIGHT AND SUNDAY) CURRENT WV IMAGERY IS SHOWING A WEAK SHORTWAVE MOVING THROUGH WYOMING. THIS WILL HELP SPARK CONTINUED TSTORM DEVELOPMENT OVER THE MTS AND ADJACENT PLAINS THIS EVE. BEST ACTIVITY SHOULD STAY OVER THE SRN RANGES WHERE LLVL MOISTURE IS STILL INTACT. DEWPOINT AT KLXV HAS TANKED FROM A JUICY 49 DEG THIS MORNING TO A 200 PM READING OF 29 DEG...REFLECTING THE DRYER AIR TO THE NORTH. DEWPOINTS OVR THE PLAINS ARE STILL HOLDING GENERALLY IN THE MID 50S...AND WITH TEMPS NEARING 90 DEG...A FAIR AMT OF POPCORN CU HAS FORMED SOUTH OF THE PALMER DVD. HAVE EXTENDED ISOLD POPS SLIGHTLY TO THE EAST THIS EVE TO COVER THE I-25 CORRIDOR. STORMS OVER THE MTS ARE SHOWING SOME PRETTY HEALTHY TOPS AT AROUND 50K FT OR SO...AND WILL HAVE SOME DECENT HAIL POTENTIAL THIS AFTERNOON AND EVE. WILL BE A BIT QUIETER AND WARMER TOMORROW AS THE UPPER RIDGE REALLY BUILD OVR THE AREA. NO REAL KICKER FOR STORMS SO HAVE CUT BACK POPS A BIT TO REFLECT BEST CHANCES FOR ISOLD STORMS OVER THE HIGHER PEAKS IN THE LATE AFTERNOON. H7 TEMPS BACK UP TO 16-17 DEG OVER THE PLAINS SO SHOULD CLIMB BACK INTO THE MID 90S. ROSE .LONG TERM... (SUNDAY NIGHT THROUGH SATURDAY) PREVIOUS FORECAST THINKING REMAINS ON TRACK. THAT IS...RIDGE WILL GET PROGRESSIVELY DIRTIER THROUGH THE WEEK AS MONSOON MOISTURE GRADUALLY SPREADS EAST FROM THE SOUTHWEST AND GREAT BASIN AREAS. ODDS FOR PRECIP ACROSS THE AREA BEGIN TO LOOK A LITTLE BETTER FOR MONDAY...BUT ESPECIALLY FOR TUESDAY AND BEYOND. YESTERDAY...IT APPEARED THERE WOULD BE SOME SORT OF SHORTWAVE/BOUNDARY COMING THROUGH WEDNESDAY NIGHT...BUT IN LATEST RUNS IT NOW LOOKS LIKE THURSDAY NIGHT WOULD BE THE PICK NIGHT. AS STATED YESTERDAY...IT IS REALLY A STRETCH TO TRY AND TIME SPECIFIC FEATURES AT THIS RANGE. HOWEVER...I WENT AHEAD AND TWEAKED THE POPS UP A LITTLE OVER THE AREA FOR THURSDAY ANYWAY. WELL SEE WHAT HAPPENS. AS FOR TEMPERATURES...SEEMS LIKE THEY HAVE NO TROUBLE CLIMBING ONCE WE GET THE SUN OUT FROM BEHIND THE CLOUDS. PATTERN NEXT WEEKS LOOKS LIKE THERE SHOULD BE PLENTY OF MORNING/EARLY AFTERNOON SUN ON MOST DAYS...SO EVEN WITH THE INCREASE IN MONSOON MOISTURE...I STILL EXPECT GENERALLY 90S ON THE PLAINS. AIRMASS ALOFT CONTINUES TO LOOK VERY WARM...AND WITH NO DISCERNIBLE COLD FRONT TO PUT THE CHILL BACK IN THE AIR...WE SHOULD SEE RAPID EARLY DAY WARMING...BUT HOPEFULLY NO 100S. IN GENERAL...A FAIRLY TYPICAL MONSOON PATTERN TO CONTINUE AS MOISTURE SPINS AROUND THE LARGE H5 HIGH OVER THE WESTERN US. NICE TO SEE THIS TAKE SHAPE THIS MONTH...SAVE FOR ALL THE FLOODING PROBLEMS. A CHECK OF THE PUEBLO RESERVOIR POOL HEIGHT INDICATES THE WATER LEVEL HAS RISEN NEARLY A HALF FOOT SINCE JULY 18TH. NICE TO SEE WATER LEVELS CLIMBING IN JULY. LW && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && 44/50
Hazardous weather outlook, Jul 22, 6:46 AM MDT, 11 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 646 AM MDT SAT JUL 22 2006 COZ058>089-093>099-231300- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 646 AM MDT SAT JUL 22 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE OVER MOUNTAIN AREAS AND HIGH MOUNTAIN VALLEYS THIS AFTERNOON AND THIS EVENING. THUNDERSTORMS WILL DEVELOP BY 100 PM OVER THE UPPER ARKANSAS VALLEY THEN SPREAD TO THE SOUTH AND WEST. THE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING BRIEF HEAVY RAIN...SMALL HAIL AND FREQUENT DANGEROUS LIGHTING. STORMS WILL MOVE TOWARD THE SOUTH AND SOUTHWEST. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE EACH DAY...WITH THUNDERSTORMS MOST NUMEROUS ACROSS THE MOUNTAINS. THE MAIN THREAT WITH THUNDERSTORMS WILL BE DANGEROUS CLOUD TO GROUND LIGHTNING...LOCALLY HEAVY RAINFALL...AND WIND GUSTS UP TO 40 MPH. THUNDERSTORM COVERAGE IS EXPECTED TO INCREASE ACROSS THE AREA ON THURSDAY AS ANOTHER COLD FRONT MOVES ACROSS THE REGION. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE BETWEEN 1 PM MDT THIS AFTERNOON AND 10 PM MDT THIS EVENING...MAINLY OVER THE MOUNTAINS AND HIGH MOUNTAIN VALLEYS.
In the hours before
Local storm report, Jul 22, 5:45 PM MDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
545 PM MDT SAT JUL 22 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM HAIL 1 NNE ROSITA 38.11N 105.32W
07/22/2006 M1.75 INCH CUSTER CO PUBLIC
0535 PM HAIL 1 E ROSITA 38.10N 105.31W
07/22/2006 M0.88 INCH CUSTER CO TRAINED SPOTTER
&&
RSGThe office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 8:25 PM MDT | Severe Thunderstorm Warning | PUB | Conejos | 48 min |
| Jul 23, 3:56 PM MDT | Severe Thunderstorm Warning | PUB | Alamosa, Rio Grande, Saguache | 39 min |
| Jul 23, 4:59 PM MDT | Severe Thunderstorm Warning | PUB | Alamosa | 37 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.